MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2.5MM X 2.5CM
Catalog Number GLX122525
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address was not reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an unruptured aneurysm, the 2.5mm x 2.5cm galaxy g3 xsft coil (glx122525 / l13191) was the third coil chosen; the coil was inserted into the target lesion without checking the electrical connection with the enpower control cable (ecb00018200 / l15229).The physician attempted to detach the coil, but the light did not illuminate on the control cable and the detachment could not be performed.The 2.5mm x 2.5cm galaxy g3 xsft coil was replaced with another galaxy g3 xsft of a different size and it was implanted in the target lesion.The procedure was completed; there was no report of patient injury or complication, no procedural delay.Preliminary photo images of the complaint device were captured by the j&j (b)(4) affiliates.It was reported that the product is available to be returned for evaluation and analysis; evaluation and testing will be performed when the product is received.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 7/25/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization of an unruptured aneurysm, the 2.5mm x 2.5cm galaxy g3 xsft coil (glx122525 / l13191) was the third coil chosen; the coil was inserted into the target lesion without checking the electrical connection with the enpower control cable (ecb00018200 / l15229).The physician attempted to detach the coil, but the light did not illuminate on the control cable and the detachment could not be performed.The 2.5mm x 2.5cm galaxy g3 xsft coil was replaced with another galaxy g3 xsft of a different size and it was implanted in the target lesion.The procedure was completed; there was no report of patient injury or complication, no procedural delay.Preliminary photo images of the complaint device were captured by the j&j japan affiliates.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 2.5cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed.The hub was observed and found without any damage.The device positioning unit (dpu) was inspected and it was observed to be cracked at 186cm from the distal end.The marker band was found at 37.1cm from the hub, this is within specification.The resheathing tool was in good condition and was without damage.The coil introducer was also in good condition.Microscopic inspection was performed.The v-notch was inspected and observed to be in good condition.The resistance heating (rh), articulation join, and embolic coil were inspected, and all three components were found in good condition.The rh did not show evidence of being heated.Functional test was conducted.The resistance of the 2.5mm x 2.5cm galaxy g3 xsft coil was measured using a multimeter.The resistance was initially measured to be approximately 0 , an indication of a loss of electrical continuity.A continuity signal test was performed on the embolic coil pins.Only one of the pins showed normal and stable electrical resistance.The cause of the loss of electrical continuity could not be determined.The 2.5mm x 2.5cm galaxy g3 xsft coil was connected to a detachment control box (dcb) with the returned enpower control cable.The power was turned on, but the green system ready light did not illuminate.As a result, the detachment cycle could not be initiated.A review of manufacturing documentation associated with this lot (l13191) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 2.5mm x 2.5cm galaxy g3 xsft coil failed to detach during the procedure was confirmed.It was reported that the coil was inserted into the target lesion without checking the electrical connection with the enpower control cable; that when the physician attempted to detach the coil, the light did not illuminate on the control cable and detachment could not be initiated.The product was returned and during evaluation and testing, there was a loss of electrical continuity on the coil pins.The enpower control cable was also returned for evaluation and testing, it was found to be operating properly.The exact cause of the loss of electrical continuity was not conclusively determined.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2.5MM X 2.5CM
Common Device Name
GALAXY G3
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8795327
Report Number3008114965-2019-01070
Device Sequence Number11257067
Product Code KRD
UDI-Device Identifier10886704077602
UDI-Public10886704077602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberGLX122525
Device Lot NumberL13191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer07/25/2019
07/26/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date07/25/2019
07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1